Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 20, 2019, 2:11 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 21, 2019, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2019, 2:11 PM MST (21:11 UTC)
- In effect from
- Jun 21, 2019, 10:00 AM MST
- Expired
- Jun 21, 2019, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS75 KFGZ 202111 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 211 PM MST Thu Jun 20 2019 AZZ012>016-039-040-211100- /O.NEW.KFGZ.WI.Y.0016.190621T1700Z-190622T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 211 PM MST Thu Jun 20 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 10 AM to 7 PM MST Friday. * TIMING...from 10 AM to 7 PM MST Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
851 WWUS75 KFGZ 210602 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1102 PM MST Thu Jun 20 2019 AZZ012>016-039-040-211815- /O.CON.KFGZ.WI.Y.0016.190621T1700Z-190622T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 1102 PM MST Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY... * TIMING...from 10 AM to 7 PM MST Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
292 WWUS75 KFGZ 211024 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 324 AM MST Fri Jun 21 2019 AZZ012>016-039-040-211900- /O.CON.KFGZ.WI.Y.0016.190621T1700Z-190622T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 324 AM MST Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...from 10 AM to 7 PM MST Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
196 WWUS75 KFGZ 211635 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 935 AM MST Fri Jun 21 2019 AZZ012>016-039-040-220200- /O.CON.KFGZ.WI.Y.0016.190621T1700Z-190622T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 935 AM MST Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Through 7 PM MST this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
230 WWUS75 KFGZ 220205 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 705 PM MST Fri Jun 21 2019 AZZ012>016-039-040-220315- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-190622T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 705 PM MST Fri Jun 21 2019 ...WIND ADVISORY HAS EXPIRED... Wind speeds will continue to decrease below advisory criteria through the evening, with gusts in the 20 to 30 mph range through mid evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 20, 9:56 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 9:56 AM MST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 956 AM MST Thu Jun 20 2019 .SYNOPSIS...An approaching system will bring increased southwest winds through Saturday with low humidities creating periods of near critical fire weather conditions. Temperatures will cool into the weekend with a chance of showers along the Utah border Saturday. && .UPDATE...Deep low pressure (for late June) over the northwest United States will gradually move southward over the next couple of days. The main impact on our region will be increasing wind followed by cooler temperatures Friday and especially Saturday. In fact, high temperature forecasts for Saturday are 10-15 degrees below average and within a few degrees of record "low max" values. Wind gusts on Friday could reach 40+ mph for some locations and we will evaluate the need for a Wind Advisory with the afternoon package. Fire weather will also be a concern, see the fire weather section below. && .PREV DISCUSSION /329 AM MST/... Southwesterly winds will be on the increase over the next few days as developing low pressure pushes across the Great Basin. We are including chances for showers near the Utah border as this system moves across the northern portion of the Arizona Saturday. Notably cooler temps are anticipated this weekend as well. A warming trend will return next week under strengthening high pressure. && .AVIATION...For the 18Z package...Primarily VFR conditions for the next 24 hours, areas of smoke may bring mvfr visbys at times. Southwest winds this afternoon 15-25 kts with gusts 30-35 kts. Winds decrease to 5-15kts aft 02Z Fri. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Southwest winds to increase today and Friday ahead of an approaching trough. A couple hours of near critical fire weather conditions are possible late this afternoon. Breezy southwest winds persist overnight. On Friday, expect more widespread and long lasting critical fire weather condtions. Saturday through Monday...On Saturday, a weak cold front to move into northern Arizona. Expect breezy southwest winds to continue, and isolated high based thunderstorms are possible along the Utah border. Temperatures will cool to around 5 degrees below normal Saturday and Sunday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Friday morning through Friday afternoon FOR AZZ109>114-139-140. && PUBLIC...JJ/KD AVIATION...MCT FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:21 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.